Dermatology Community
Sudden Stretch Mark irritation
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sudden Stretch Mark irritation

Hi-
I've recently lost 70ish pounds.  Due to that I've acquired some excess skin in the midsection area.  10 days ago I started applying some Nivea lotion with 2x q10 in it, and some coco butter and scrubbing the area with a axe loofah.  In the last 5-6 days some of the stretch marks have become incredibly red, irriated and itchy.  Applying more lotion doesn't seem to be doing much.  Any thoughts on what could be causing this?  These stretch marks have never previously bothered me or become this red / inflamed.  Also some of the marks on the stomach are red and inflamed, but the ones on the lower part of the stomach / side are not like that.
Blank
563773_tn?1374250139
Hello,
It looks like friction rub due to the exfoliation. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. Also wear cotton clothes. Application of mild corticosteroid cream and oral antiinflammatories like ibuprofen/acetaminophen are also helpful. If the symptoms are severe then it will be best to consult a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
Are these old stretch marks or new?
Scrubbing the skin causes blood to rush to the surface, and if the skin is damaged it is more noticeable. When it comes to stretch marks, intentional abrasion stimulates collagen production, and this technique is actually used to treat and heal stretch marks from the deeper layers to the top. (Have you seen the DermaRoller?) However this should be done with proper tools as you don't want to cause more damage.
The redness will go away if you refrain from scrubbing; give it a couple days to calm down.
Congrats on your weight loss!

All the best,
Brittany
Blank
563773_tn?1374250139
Hello,
It looks like friction rub due to the exfoliation. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. Also wear cotton clothes. Application of mild corticosteroid cream and oral antiinflammatories like ibuprofen/acetaminophen are also helpful. If the symptoms are severe then it will be best to consult a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India